MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 0 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ECCENTRIC 0 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 663-00-36G
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: delta v-40 ceramic head 36/+2,5; 6570-0-536; 74569001; tridentii tritanium cluster60g; 702-04-60g; 72235901a; 6.5mm low profile hex screw 25mm;7030-6525;4tud; 6.5mm low profile hex screw 25mm;7030-6525; 4tud size 7 accolade ii 127 deg;6721-0737;56579702.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
This pi is for the i&d with head and liner exchange on (b)(6) 2020.As reported: "patient came in for i&i and [head and poly] exchange.2 weeks later presents to clinic with swelling and increased redness.Scheduled for explant and antibiotic spacer on (b)(6) 2020.Complicating conditions: joint infection.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Supplemental reason: event confirmed but no device related failure mode identified and confirmed.Reported event: an event regarding infection involving a trident liner was reported.The event was confirmed based on medical review.No device related failure mode were identified and confirmed.Method & results: -device evaluation and results: not performed as the reported device was not returned for evaluation.-clinician review: a review of the provided medical records by a clinical consultant stated that : a revision surgery was performed for infection with ultimate resection arthoplasty and placement of antibiotic spacer.The infection had no apparent relation to the implant utilized.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other lot referenced.Conclusion - it was reported that patient hip was revised due to infection.The event was confirmed base on medical review.But it was deemed that none was clearly related to implant.A microbiological assessment was completed and concluded that due to the nature of the organism isolated - susceptible to various modes of sterilisation - and the sterilisation methodology employed by stryker, it's not probable that staphylococcus epidermidis could have originated from the implants.The event could not be confirmed nor the root cause determined because the devices were not returned for evaluation and insufficient information was provided.The internal investigation of sterilization process and records confirmed the product met sal 10-6 per corresponding iso standards.If additional information and/or device becomes available, this investigation will be reopened.

Brand Name
TRIDENT X3 ECCENTRIC 0 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10453821
Report Number0002249697-2020-01715
Device Sequence Number4093191
Product Code LPH
UDI-Device Identifier07613327024722
UDI-Public07613327024722
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number663-00-36G
Device Catalogue Number663-00-36G
Device Lot NumberMT8DWX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight107